glucophage nausia and librax medication.

mike67
By mike67 Latest Reply 2010-04-26 04:58:22 -0500
Started 2010-04-25 21:25:26 -0500

Hi everyone I have been taking glucophage 1000 mg. twice a day for three years along with actos 30mg once a day, i was wondering if anyone has tired librax to help with the nausia that often comes with glucophage? I know that librax helped me with nausia before i became diabetic. any coments on librax and nausia?


3 replies

Pam from KCMO
Pam from KCMO 2010-04-26 04:40:38 -0500 Report

I was having the nausea and vomiting with glucophage (metformin) and did as kd suggests below - went to the extended release version and made sure I took it during my meals. (I thought of it as burying the damn pill with food.) It worked! Now any nausea is very occasional and easily tolerated. And no more vomiting in the middle of the night.

You might try it - worked for me. Good luck.

Pam from KCMO
Pam from KCMO 2010-04-26 04:58:22 -0500 Report

One more thing: before I understood what was happening to me, I went to my dr's office for help. My usual doc was gone that day, so I got some dipsh*t that, after about 15 seconds, announced I had gastropareses (sp?) which is sometimes a side effect of diabetes, and wrote me a prescription that he said would help, and then said, "Now if your motor functionality starts deteriorating, stop taking it immediately." THAT statement certainly turned my head.

I decided he was an idiot, that I was NOT going on yet another medication - especially one with those kinds of side effects - and started researching on my own. Gastroparesis, it turns out, is when the vagus (vargus?) nerve to the stomach suffers damage and your digestive process doesn't work properly. So the food basically putrifies in your stomach and then comes back up. I'd told the idiot doc that my middle-of-the-night vomiting didn't involve food - just acid - but he didn't listen and just blithely wrote a prescription for something I DIDN"T NEED.

Moral of the story: it's okay to question your doctor and do your own research. And there are ways to handle some things that don't involve taking yet another pill.

kdroberts
kdroberts 2010-04-25 21:46:43 -0500 Report

See if you can switch to the extended release version of metformin, it often greatly reduces the side effects. If you are not already, try taking it during breakfast and dinner, not before or after a meal or without eating at all.